Alert archive / Oklahoma / Red Flag Warnings in 2026

Red Flag Warning 2, NWS Tulsa, OK

February 23, 20264 counties in Arkansas; 17 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Feb 23, 2026, 10:52 PM CST for 4 counties in Arkansas; 17 counties in Oklahoma. It took effect at Feb 24, 2026, 10:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2026, 10:52 PM CST (04:52 UTC)
In effect from
Feb 24, 2026, 10:00 AM CST
Expired
Feb 24, 2026, 8:00 PM CST
In force
10 hr
Issued by
NWS Tulsa, OK
All 21 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2026-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2026-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2315 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

472 
WWUS84 KTSA 240452
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
1052 PM CST Mon Feb 23 2026

OKZ054>067-250200-
/O.UPG.KTSA.FW.A.0002.260224T1600Z-260225T0200Z/
/O.NEW.KTSA.FW.W.0002.260224T1600Z-260225T0200Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
1052 PM CST Mon Feb 23 2026

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CST TUESDAY FOR
VERY DRY AND WINDY CONDITIONS FOR PARTS OF NORTHEAST OKLAHOMA... 

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM CST Tuesday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...In Oklahoma, Osage, Washington, Nowata, Craig, 
  Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, 
  Okfuskee, Okmulgee, and Wagoner counties. 

* WIND...South-southwest at 15 to 25 miles an hour, gusting 35 to
  40 miles an hour.

* HUMIDITY...15 to 25 percent.

* TEMPERATURE...Mid 60s to Lower 70s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
2 follow-up statements
626 
WWUS84 KTSA 241448
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
848 AM CST Tue Feb 24 2026

ARZ001-002-010-011-OKZ068>071-250200-
/O.EXA.KTSA.FW.W.0002.260224T1600Z-260225T0200Z/
Benton-Carroll-Washington AR-Madison-Cherokee-Adair-Muskogee-
McIntosh-
848 AM CST Tue Feb 24 2026

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING FOR
VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect until 8 PM CST this evening. 

* AFFECTED AREA...In Arkansas, Benton, Carroll, Washington, and 
  Madison counties. In Oklahoma, Cherokee, Adair, Muskogee, and 
  McIntosh counties. 

* WIND...South-southwest at 15 to 25 miles an hour, gusting 30 to
  40 miles an hour. 

* HUMIDITY...15 to 25 percent.

* TEMPERATURE...Mid 60s to Lower 70s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

OKZ054>067-250200-
/O.CON.KTSA.FW.W.0002.260224T1600Z-260225T0200Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
848 AM CST Tue Feb 24 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING
FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS...

* AFFECTED AREA...IN Oklahoma, Osage, Washington, Nowata, Craig, 
  Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, 
  Okfuskee, Okmulgee, and Wagoner counties. 

* WIND...South-southwest at 15 to 25 miles an hour, gusting 30 to
  40 miles an hour. 

* HUMIDITY...15 to 25 percent.

* TEMPERATURE...Mid 60s to Lower 70s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
632 
WWUS84 KTSA 250158
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
758 PM CST Tue Feb 24 2026


ARZ001-002-010-011-OKZ054>071-250300-
/O.EXP.KTSA.FW.W.0002.000000T0000Z-260225T0200Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-
758 PM CST Tue Feb 24 2026

...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING FOR VERY
DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS...

Winds will continue to subside through the evening hours while at
the same time relative humidity values recover. Thus, Red Flag
conditions are no longer expected this evening and the warning
will be allowed to expire.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Feb 23, 5:40 PM CST, 5 hours 12 minutes earlier. Its key messages:

  • Updated at 1144 AM CST Mon Feb 23 2026
  • Cooler temperatures today.
  • Above normal temperatures and only periodic low rain chances return Tuesday through Saturday.
  • Widespread elevated to near critical fire weather conditions develop Tuesday with the return of warm weather and gusty south to southwest winds.
Area forecast discussion, Feb 23, 5:40 PM CST, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
540 PM CST Mon Feb 23 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1144 AM CST Mon Feb 23 2026

 - Cooler temperatures today.

 - Above normal temperatures and only periodic low rain chances
   return Tuesday through Saturday.

 - Widespread elevated to near critical fire weather conditions
   develop Tuesday with the return of warm weather and gusty south
   to southwest winds.

&&

.SHORT TERM...
(Through tonight)
Issued at 1144 AM CST Mon Feb 23 2026

Today is the last day of the current cool weather streak, with
below normal temperatures continuing this afternoon. Surface high
pressure stretched across the area will shift eastward through the
day, with southerly winds returning by mid to late afternoon to
western parts of the forecast area and by mid to late evening in
eastern portions. Wind speeds and gusts will increase
dramatically from the southwest after midnight and before sunrise
Tuesday, as 925 winds from 40 to 50 kts develop in response to lee
troughing. Overnight lows will likely be reached early in the
period due to the better radiational cooling conditions during the
evening hours.

&&

.LONG TERM...
(Tomorrow through Monday)
Issued at 1144 AM CST Mon Feb 23 2026

Fire weather conditions on Tuesday will likely be the highest of
the period, with a Fire Danger Statement needed for most of the
area. Near critical grassland fire spread rates remain forecast in
a good chunk of both eastern Oklahoma and into northwest and west
central Arkansas, given south-southwest winds at 15 to 25 mph
gusting 35 to 40 mph at times. As usually happens, moisture will
be slow to respond to the increased southerly winds, and although
low level dew points will likely trend upward through the day,
minimum relative humidities during the afternoon will only be in
the 15 to 25 percent range in much of the forecast area. Dew
points were adjusted down from the NBM initialization while the
winds and wind gusts were adjusted upward. High temperatures
tomorrow looked good given the potential for high cloudiness,
despite the warm downslope wind direction. Good relative humidity
recovery should be expected Tuesday night, and Wednesday afternoon
humidities will be noticeably improved from Tuesday given the
continued increase in low level moisture from the southerly winds.

A weak front will approach the area from the north Wednesday night
and into Thursday, with low rain chances across parts of northeast
Oklahoma and western Arkansas into midday Thursday. A shift to
northerly winds will occur behind the front, although only a
modest drop in temperatures is expected. Low level moisture will
drop behind it however. Warm and dry conditions will prevail from
Friday through Saturday. The potential for a stronger front and
increased rain chances will exist during the Sunday to Monday time
frame.

&&

.AVIATION...
(00Z TAFS)
Issued at 540 PM CST Mon Feb 23 2026

Surface high pressure exits the CWA tonight allowing for southerly
winds to return and become breezy early morning Tuesday. Winds
aloft also increase tonight and as a result low level wind shear
is expected over all TAF sites overnight into Tuesday morning.
During the day Tuesday, southerly winds increase with gusts of
20-30KT forecast through the end of the TAF period. Cloud cover
through the period is forecast to be scattered to broken high
clouds. VFR conditions are forecast through the TAF period.

&&

.FIRE WEATHER...
Issued at 134 PM CST Mon Feb 23 2026

A Fire Weather Watch has been issued early this afternoon for the
area along and north of I-44 for Tuesday. The combination of low
afternoon relative humidities and gusty winds addressed above is
bad enough on its own, but when considering the very dry and high
loading of fuels, worse than typical fire behavior under similar
weather conditions may result.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   35  69  44  72 /   0   0   0   0
FSM   26  66  45  73 /   0   0   0   0
MLC   34  69  50  74 /   0   0   0   0
BVO   28  69  37  70 /   0   0   0   0
FYV   25  64  45  70 /   0   0   0   0
BYV   26  61  45  68 /   0   0   0   0
MKO   30  66  46  73 /   0   0   0   0
MIO   28  64  42  69 /   0   0   0   0
F10   33  69  48  74 /   0   0   0   0
HHW   31  66  51  75 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Tuesday morning through Tuesday evening
     for OKZ054>067.

AR...None.
&&

SHORT TERM...22
LONG TERM....22
AVIATION...20
Hazardous weather outlook, Feb 23, 5:45 PM CST, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
545 PM CST Mon Feb 23 2026

ARZ001-002-010-011-019-020-029-OKZ049-053>076-242345-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
545 PM CST Mon Feb 23 2026

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Far Northwest Arkansas.
	ONSET...After 3 AM.

DISCUSSION...
Surface high pressure exits the region tonight allowing for
southerly winds to return from west to east. Late tonight into
early Tuesday morning, winds begin to increase with gusts of 15
to near 25 mph forecast across eastern Oklahoma and also far
northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Very High Fire Weather Potential...High Wind Potential.
WEDNESDAY THROUGH FRIDAY...No Hazards.
SATURDAY...Thunderstorm Potential.
SUNDAY...No Hazards.

EXTENDED DISCUSSION...
South to southwest winds gusting from 35 to 40 mph are expected
through the day Tuesday, fueling elevated to near critical fire
weather conditions. Above normal temperatures will make a return,
leading to relative humidities from 15 to 25 percent in
conjunction with only a modest increase in low level moisture.
Very dry and high loading of fuels combined with these weather
conditions may lead to worse fire behavior than typical. Make sure
that any planned fires from Monday are properly extinguished, and
avoid behaviors that may inadvertently cause a fire to start.

Above normal temperatures are expected to prevail through at least
the beginning of the weekend, with only low chances for rain in
association with a weak front and upper level disturbance
Wednesday night into Thursday.

weather.gov/tulsa contains additional information.

Nearby

Red Flag Warnings in Oklahoma, 2026Red Flag Warnings in Arkansas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.